Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Allergic reaction to Calpol?

(2 Posts)
GuillotinedMaryLacey Tue 11-Oct-11 10:41:56

DD (3.9) has been unwell, chesty cough, raspy chest etc since yesterday. No better this morning so i gave her some Calpol. Took off her pyjamas to get her dressed and her arms, legs and cheeks are covered in a really red, angry raised rash which is really really itchy.

Did the glass test, convinced myself it was meningitis etc and made drs appt. But it occurred to me that it's exactly the same as I had over the winter when I took antibiotics with penicillin in. She only started complaining of the itching after I started to get her dressed.

She's on her way to the dr with DH now, I had to go to work, but just wondered if anyone had come across this before. She's taken it in the past and been fine. DH thought it might be because it's strawberry flavour and she is allergic to strawberries but I doubt there's any actual strawberry in it!

freefrommum Tue 11-Oct-11 13:03:33

I think it's more likely to be a viral rash which are really common, especially at this time of year but I think you're right to take her to GP to make sure. Hope she's better soon.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now